This summer, after one baby girl died, and more than 250 other children were hospitalized with convulsions and high fevers following their seasonal flu vaccine injections, Australian health banned the shot for all children under the age of five.

A short time later, Finland also suspended the H1N1 vaccines due to six reports of narcolepsy in children and teens immediately following vaccination. According to The Helsinki Times, “Medical reports suggest that over 750 of those who have been vaccinated have experienced harmful effects.”

In Sweden, an investigation was launched after cases of post-vaccination narcolepsy appeared in children there as well.

“The vaccines appear to be causing a pattern of neurological disorders affecting children and teens across the planet,” said a report in India’s Bharat Chronicle.

A public outcry was raised after it was revealed that Australian officials apparently were aware of the problem for several weeks yet withheld the information and continued to encourage parents with infants, children, and teens to be vaccinated with H1N1.

Health officials at first tried to convince the public that there was no “causal” relationship between the vaccine and the side effects but even the Australian coroner had to admit he couldn’t rule out that the flu shot was responsible for the death of two-year-old Brisbane toddler Ashley Jade Epapara.

Next, the blame was put on a “bad batch” of vaccines manufactured by Australia’s biopharmaceutical company CSL under the name Fluvax. “This is not a long-term safety issue with vaccines,” University of Western Australia School of Paediatrics and Child Health Associate Professor Peter Richmond told WAToday.

In the US, the Advisory Committee on Immunization Practices (ACIP) announced in August that “Afluria [the version of Fluvax approved by the FDA for use in North America] should not be used in children aged 6 months through 8 years.”

Although health officials around the world were trying to calm parents by suggesting the reactions were relatively rare and not the effect of the vaccine itself (only of “rogue” batches), parents weren’t reassured.

“My 6 children all got the flu shot on Tuesday the 21st of April. Within hours they were violently ill. Fevers above 39c, vomiting. We are now day three, they all have severe headaches, fevers, aches and pains and the runs. This is terrible, people have known about this for weeks. This is being played down by the health department. I would like to know if there will be any long turn health issues for my family. I am sure there are more than 22 children ill. Well I have six of them. I want answers,” stated one woman in the WAToday comments section accompanying the article.

The Chiropractic Journal. 2 Oct 2010.

Advertisements